Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 24, 2013, 6:05 PM CDT for Lawrence County, Morgan County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 24, 2013, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WGUS54 KHUN 242305
FFWHUN
ALC079-103-250200-
/O.NEW.KHUN.FF.W.0013.130624T2305Z-130625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 900 PM CDT
* AT 602 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS PORTIONS OF EASTERN LAWRENCE AND WESTERN MORGAN
COUNTIES . UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLINT CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3443 8725 3460 8726 3458 8709 3455 8694
3442 8696
$$
CCC1 follow-up statement
416
WGUS74 KHUN 250049
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
749 PM CDT MON JUN 24 2013
ALC079-103-250056-
/O.CAN.KHUN.FF.W.0013.000000T0000Z-130625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN AL-LAWRENCE AL-
749 PM CDT MON JUN 24 2013
...THE FLASH FLOOD WARNING FOR WESTERN MORGAN AND SOUTHEASTERN
LAWRENCE COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3443 8725 3460 8726 3458 8709 3455 8694
3442 8696
$$
CCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 4:04 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 24, 4:04 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 PM CDT MON JUN 24 2013 .DISCUSSION... ONCE AGAIN, THUNDERSTORMS FORMED TO THE SOUTH, NORTH, AND EAST BEFORE DEVELOPING HERE, BUT THEY ARE INDEED FIRING. WATER VAPOR IMAGERY INDICATES A WEAK SHORTWAVE TROUGH AXIS ROUGHLY ALONG THE MS- AL BORDER, AND THIS IS AIDING THE DIURNAL CONVECTION. TEMPERATURES ARE REACHING THE UPPER 80S TO LOWER 90S DESPITE THE LARGE AREA OF STRATUS EARLY THIS MORNING, AND THE THUNDERSTORMS ARE FIRING ALONG A CONVERGENCE AXIS FORMED BY DIFFERENTIAL HEATING TO THE SOUTH (DUE TO STORMS OVER EAST-CENTRAL AL) AND WHAT APPEARS TO BE A RIVER-EFFECT BOUNDARY TO THE NORTH. THIS TROUGH AXIS WILL BE SLOW TO MOVE OUT, SO STORMS MAY LINGER WELL INTO THE EVENING HOURS, AND A FEW ROGUE SHOWERS OR STORMS CAN'T BE RULED OUT OVERNIGHT EITHER. IT MAY EVEN LINGER LONG ENOUGH TO ENHANCE SOME DIURNAL EFFECTS TOMORROW, CLOSER TO THE GA STATE LINE. ANOTHER WEAK WAVE IS EXPECTED TO ARRIVE WEDNESDAY PER THE ECMWF AND CANADIAN MODELS, SO CONVECTION SHOULD REMAIN SCATTERED (30-40% POP) EACH OF THE NEXT FEW DAYS. SINCE HIGH TEMPERATURES HAVE SUCCESSFULLY GOTTEN INTO THE 90S DESPITE THE CLOUD COVER TODAY, HIGHS SHOULD REACH THE LOWER 90S TOMORROW, AND POSSIBLY COULD REACH THE MID 90S WEDNESDAY. A MUCH MORE ACTIVE PATTERN DEVELOPS LATE WEDNESDAY INTO THURSDAY AS A LEAD SHORTWAVE SWINGS SOUTHEAST ACROSS THE LOWER GREAT LAKES, WHICH WILL START THE PROCESS OF CARVING OUT A LONGWAVE TROUGH ACROSS THE EASTERN CONUS. THIS ALONE WILL CERTAINLY ENHANCE CONVECTIVE DEVELOPMENT THURSDAY AFTERNOON, LET ALONE ANY UPSTREAM MCS FORMATION OR REMNANT OUTFLOWS. AS IS TYPICAL FOR SUMMER, WE WILL BE HIGHLY UNSTABLE BUT NOT TERRIBLY SHEARED, WITH A HIGH MELTING LEVEL, SO STRONG STORMS CAPABLE OF PRODUCING GUSTY WINDS ARE POSSIBLE. A SECONDARY TROUGH ON FRIDAY WILL PASS MAINLY TO THE NORTH, BUT THERE MAY BE ENOUGH TO KEEP STORMS IN THE SCATTERED CATEGORY. A DEEP REINFORCING TROUGH WILL ARRIVE LATER SATURDAY, WHICH WILL CARVE OUT THE LONGWAVE TROUGH/UPPER LEVEL LOW AND SET THE STAGE FOR ADDITIONAL DEVELOPMENT FOR THE REST OF THE FORECAST. THE RESULTING LOW WILL PARK ITSELF OVER THE LOWER GREAT LAKES AND SIT FOR SEVERAL DAYS, PINWHEELING OCCASIONAL DISTURBANCES AROUND THE BASE OF THE TROUGH. FOR NOW, THE FORECAST REFLECTS ENHANCED POPS DURING THE PERIODS WHERE MODELS SHOW THE GREATEST CONSENSUS, BUT THESE WILL LIKELY HAVE TO CHANGE AS THE FORECAST FOR THIS ANOMALOUS (-2 TO -3 STANDARD DEVIATIONS) PATTERN EVOLVES. TEMPERATURES FROM THE OPERATIONAL 00Z GFSX MOS AND ECMWF MOS ARE SURPRISINGLY HIGH GIVEN THIS PATTERN. WE WILL TREND THE FORECAST CLOSER TO THE COOLER ENSEMBLE MEANS, WHICH ARE STILL AT OR JUST BELOW AVERAGE FOR THE END OF JUNE/EARLY JULY. BCC && .AVIATION... /ISSUED 1234 PM CDT MON JUN 24 2013/ FOR 18Z TAFS... A MOIST SOUTHERLY FLOW WILL CONTINUE THIS FORECAST PERIOD. THIS MOISTURE AND PASSING DISTURBANCES WILL BRING ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION DURING THE AFTERNOON AND EVENING. DID NOT INCLUDE A VCTS OR CATEGORICAL MENTION IN THE TAF...DUE TO LOW CONFIDENCE ON EXACT TIMING. FORECAST SOUNDINGS INDICATE THE STRONGER STORMS COULD PRODUCE ERRATIC WINDS...LOCAL VIS/CIG REDUCTIONS AND FREQUENT LIGHTNING. ADDITIONAL MOISTURE SHOULD BRING MVFR CIGS/VIS REDUCTIONS TO BOTH TERMINALS BEFORE DAYBREAK TUE. THOSE CLOUDS SHOULD MIX OUT...WITH VFR WEATHER EXPECTED BY THE LATE MORNING. RSB && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 92 71 92 / 30 30 10 40 SHOALS 70 93 70 94 / 20 30 10 40 VINEMONT 69 90 69 91 / 30 30 10 40 FAYETTEVILLE 69 90 70 92 / 30 30 10 40 ALBERTVILLE 69 90 70 89 / 30 30 10 40 FORT PAYNE 67 89 67 89 / 30 30 10 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 24, 12:51 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CDT MON JUN 24 2013 ALZ001>010-016-TNZ076-096-097-250100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1251 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG...AND CAPABLE OF SUDDEN LIGHTNING AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL EXIST EACH AFTERNOON AND EVENING THIS WEEK WITH A VERY WARM AND HUMID AIRMASS IN PLACE. THE PRIMARY THREATS WILL BE GUSTY WINDS...SUDDEN LIGHTNING AND LOCALLY HEAVY RAIN. THE THUNDERSTORM ACTIVITY MAY BECOME MORE ORGANIZED THURSDAY AND FRIDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA...FOLLOWED BY A COLD FRONT. SOME OF THE STORMS DURING THIS PERIOD MAY BE STRONG...CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
In the hours before
Special weather statement, Jun 24, 3:10 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 PM CDT MON JUN 24 2013 ALZ009-010-242100- DE KALB AL-JACKSON AL- 310 PM CDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE KALB AND CENTRAL JACKSON COUNTIES UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SECTION...OR 6 MILES SOUTHEAST OF SCOTTSBORO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HENAGAR...SYLVANIA...HOLLYWOOD...SECTION...POWELL...PISGAH...IDER AND DUTTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3446 8593 3457 8610 3485 8589 3468 8563 TIME...MOT...LOC 2007Z 219DEG 13KT 3458 8596 CCC
Special weather statement, Jun 24, 4:02 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 PM CDT MON JUN 24 2013
ALZ006>008-242145-
MARSHALL AL-MORGAN AL-MADISON AL-
402 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
NORTHEASTERN MORGAN AND SOUTHERN MADISON COUNTIES UNTIL 445 PM CDT...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF OWENS CROSSROADS...MOVING
NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW HOPE AND OWENS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3451 8678 3470 8658 3455 8633 3439 8654
3438 8654 3436 8658
TIME...MOT...LOC 2059Z 216DEG 5KT 3449 8662
CCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:10 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Jun 24, 4:02 PM CDT | Special Weather Statement | HUN | Madison | 43 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.